It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-23-2005, 01:01 PM   #1
Newbie
 
Join Date: Nov 2002
Location: Okklahoma
Posts: 4
Sooz HB User
Question stopping med's

Can anyone tell me how long it usually takes to get Armor out of your system? I have been 6 days without med's...shouldn't I be feeling bad by now? I had RAI so my thyroid was dead. Armor makes my heart palp.
Susie

 
Sponsors Lightbulb
   
Old 01-23-2005, 02:54 PM   #2
Junior Member
(female)
 
Join Date: Oct 2004
Posts: 27
kacl HB User
Re: stopping med's

I think it takes between 10 days and 2 weeks for the T3 to completely leave your system. T4 has a much longer half life, though. I think it takes about 6 weeks. So if your body is reasonably efficient at converting T4 to T3, you wouldn't necessarily feel symptoms right away.

Are you switching to another med? If your thyroid has been killed off, you definitely need replacement hormone. Don't let yourself get too hypo. You'll feel bad and it's hard on your body.

Katherine

 
Sponsors Lightbulb
   
Old 01-23-2005, 09:22 PM   #3
Newbie
 
Join Date: Nov 2002
Location: Okklahoma
Posts: 4
Sooz HB User
Re: stopping med's

The Armor made my heart race. The Dr. divided my dose but he felt that it wouldn't make any difference. It did make a difference at first but now it is back to racing. I am afraid that it will damage my heart. I need to find another Dr. that will pay attention when I tell him that my heart is flying.

I did have the RAI once. I would like to know if there is anyone whose body made a comeback after the RAI. If I am permanently hypo, why when I stopped the med's did my thyroid start that swelling goiter feeling with hyper type symptoms? I just don't understand. It makes me feel like that maybe my thyroid is not dead after all. That is why I wanted off this medicine to see if it throws me into hypo. I am going on seven days now, today I have had sinus pressure and the swelling feeling in my throat.

Do you think with it being only approx. 7 days that a blood test would show low levels if they were low? Thank you so much for taking time to write me back.
Sooz

 
Old 01-24-2005, 07:32 PM   #4
Inactive
(female)
 
Join Date: Dec 2003
Posts: 600
softcrush HB User
Re: stopping med's

Sooz:

I just wanted to throw in a couple of considerations for ya. Here's what I have learned from experience about the med:

When you first introduce a dose into your system...whether you are upping it...or its the first time...you can get "transitory" symptoms. After a few days...the heart palps should settle down. I had them when I was on plain t4 and even when I was on Armour. I think you are going to find, there is really no escape from the heart palps too. The reason why one goes with small doses at first is to alleviate the shock to the system that causes the heart to race. So you see, its just easier on your system to do it that way.

Also, while this problem seems very alarming, you can cause more damage by changing around your meds, and going off them.

Your best bet is slow introduction and small increments.

~S

 
Old 01-24-2005, 10:29 PM   #5
Senior Member
(male)
 
Join Date: Nov 2003
Location: Connecticut
Posts: 101
audreyjudith HB User
Re: stopping med's

Quote:
Originally Posted by Sooz
Can anyone tell me how long it usually takes to get Armor out of your system? I have been 6 days without med's...shouldn't I be feeling bad by now? I had RAI so my thyroid was dead. Armor makes my heart palp.
Susie
I agree with kacl, If you are stopping armor you should get on Levoxyl or sythroid? I know that armor is a combo or the T3 abd T4. I have a opinion that the T3 in the Armor is jacking you up. Many-many people just need the T4 in the levoxyl and dont need T3.

(guys am i quoting the "T"s correctly?

I personally do take Cytomel(T3), I need the energy boost. And i can tell you that my body was a mess. I dont come here that often because my life is so much better now. I have been on meds now for 15 months and here are things that i noticed in the past 8 months.

Better concentration
More full nights of sleep
Gray hair is disappearing
Plantar worts on feet have all disappeared
Psoriasis has almost disappeared
Finger nails dont shatter anymore
8 years of prostititus infections has completely disappeard
4 years of ear infections has gone away
Worts on fingers are all gone

regards,
Michael
44 yr old male
(AudreyJudith is my daughter)

 
Old 01-25-2005, 08:15 AM   #6
Newbie
 
Join Date: Nov 2002
Location: Okklahoma
Posts: 4
Sooz HB User
Re: stopping med's

Thank you for your reply's. I appreciate it. I think I will go have a blood test today and see where I am at. I am exactly 1 week off the Armor and I just thought for sure I would be having hair falling out. Not that Iam looking forward to it but dreading it.
Sooz

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Stopping Atenolol cold turkey. ofacto Heart Disorders 4 08-28-2009 06:37 AM
Anyone Weight Gain After Stopping Phentermine coco446 Weight Loss 1 07-27-2009 10:30 AM
Thoughts on Stopping Forteo and What to Expect osteoblast Osteoporosis 21 01-11-2008 08:59 PM
Stopping Atenolol Solved Problem RCA 7591 Lyme Disease 2 12-12-2007 12:39 PM
Flowergirl re: stopping Lebetalol famnd High & Low Blood Pressure 5 06-02-2007 05:21 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:58 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!